Medication reaction

By Tine7 Latest Reply 2014-07-11 10:09:20 -0500
Started 2014-07-11 06:20:48 -0500

Hi everyone. I'm new to all of this. I was diagnosed with type1 in April. My doctor put me on kazano which is a metformin based drug with other drugs to ease intestinal discomfort. I had a horrible reaction to it starting within the first week. I had achy legs and muscle sensitivity and burning. Prior to my diagnosis I had no diabetic symptoms. In fact over the last 3 years I lost 65 pounds and I was feeling great. Well back to the reaction. The muscle burning got worse in my legs and it only occurred at rest. If I was moving it went away. It got so bad it felt like muscle spasms were starting. My doctor took me off kazano and I am on invakana. Most of the muscle reaction has subsided but 3 months later I am still uncomfortable as if the medication irritated the myofacial muscle lining. I am now going to an endocrinologist. I've been to physical therapy and medical massage therapy. It seems to be taking forever to go away. Has anyone else experienced this?? HELP!!!

5 replies

Just Joyce
Just Joyce 2014-07-11 08:41:18 -0500 Report

When you have any kind of negative reaction (side effect) from a medication, the first thing to do is call your doctor immediately.

Tine7 2014-07-11 09:35:29 -0500 Report

I did contact my doc immediate. But a side effect is achy leg muscles. Which can go away in 2 weeks or so. The doc never heard of my reaction but I think it's lack of experience that's why I went to an endocrinologist.

Just Joyce
Just Joyce 2014-07-11 09:38:20 -0500 Report

Were you diagnosed with neuropathy. It won't go away entirely but it will get better for some people with medication and lower blood sugar. Mine got much better when I got my blood sugar under control. Now it happens if my blood sugar rises which is rare or if I stand for a very long period of time.

Tine7 2014-07-11 10:09:20 -0500 Report

My endocrinologist said I did not have neuropathy. It's so frustrating. I thought others may have heard about this

Next Discussion: Weight loss »